Heavy Rain, Duval
- When
- September 8, 1:00 AM EST to 9:30 PM EST
- Where
- Duval County, 2.74 mi SW of Spaulding
- Reported by
- Public
- Coordinates
- 30.370, -81.810
Storm total rainfall of 3.54 inches was measured near Jones Road.
A front settled across the Altamaha River basin into the afternoon and became nearly stationary into the night across the local area as an upper-level impulse passed over the area. High moisture and weak SW steering flow < 10 kts produced locally heavy rainfall, especially near the front into the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A front settled across the Altamaha River basin into the afternoon and became nearly stationary into the night across the local area as an upper-level impulse passed over the area. High moisture and weak SW steering flow < 10 kts produced locally heavy rainfall, especially near the front into the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 8:44 PM EST, 4 hours 16 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 944 PM EDT Wed Sep 7 2022 ...UNSETTLED, WET WEATHER RETURNS THURSDAY... .UPDATE... Showers and storms will continue to gradually fade in coverage and intensity across NE FL and the adjacent coastal waters with the loss of diurnal instability and decreasing mesoscale boundaries through midnight. Will maintain a chance of showers and isolated t'storms for our Suwannee River Valley zones, especially west of I-75 after midnight and through sunrise Thursday as increasingly moist deep layer WSW flow sets up between a surface front edging southward across GA tonight and a deepening mid/upper level trough axis diving southward across the Gulf Coast region. Expect increasing multi-layered cloudiness tonight which will limit fog formation, although some areas of the St. Johns River basin could have some patchy shallow fog toward sunrise due to locally heavy rainfall this evening. Areas near the Atlamaha River basin could have some shallow ground fog near the approaching surface front axis. Low temps will trend above normal in the 70s. && .PREV DISCUSSION [819 PM EDT]... .NEAR TERM [Through Tonight]... Frontal boundary draped across northern GA will slowly shift southward into SE GA tonight. Generally dry conditions today, however, west-southwesterly flow will advect a surge of moisture mainly across NE FL this afternoon into evening. Drier mid level air north of I-10 will limit convection across SE GA. Isolated to scattered showers and storms will be limited to areas south of the I-10 corridor with the best chance over north- central FL. Increasing westerly flow aloft and some cooler temps in the mid levels will support a few strong storms with gusty winds to 40-50 mph this afternoon as they move from West to East and interact with the East Coast sea breeze across the St Johns River Basin, mainly south of Jacksonville. Showers and storms linger into this evening. Overnight lows will be in the low to mid 70s. .SHORT TERM [Thursday Through Saturday]... Wet pattern begins Thursday and lasts into the weekend. A weakening frontal boundary over SE GA gradually stalls over the FL/GA state border and lingers through the weekend. Meanwhile, the base of the upper trough digging across the SE US cuts off and deepens over the north-central Gulf of Mexico Thursday into Friday before weakening on Saturday. While the cut-off low spins over the central Gulf coast region, waves of energy will pivot around the low and advect across the area. The region will between the low to the west and ridging developing to the east resulting in deep layer southerly flow. This will usher in plentiful moisture with PWATs returning to the 2.1-2.3 in. range. The combination of frontal convergence, deep layer moisture, and upper waves will lead to above average chances for convection this period. Numerous to widespread showers and storms are expected each day especially during the afternoons and evenings. A few strong to severe storms will be possible, but the main concern will be with heavy rainfall and flooding potential. Each day will have the potential for a fairly widespread moderate to heavy rainfall event. The lingering frontal boundary will also provide a focus for training storms further increasing the flood potential through this weekend. A Flood Watch may be needed for areas that receive multiple rounds of heavy rainfall. Highs decrease with the increase in sky cover and convection ranging from the 80s to around 90. .LONG TERM [Sunday Through Tuesday]... Frontal boundary lying west to east across the FL/GA state border dissipates on Sunday. Cutoff low over the central Gulf states further weakens as it lifts northward before getting absorbed by the next trough digging down the MS River Valley. Another cold front moves into the area on Tuesday. Moisture decreases with this front as drier air begins filtering into the region. Highs will be around normal in the mid 80s to around 90 with overnight lows in the around 70 to mid 70s. .AVIATION... [Through 00Z Friday] TS will near GNV through 02z, with potential weakening TS drifting back toward SGJ, otherwise mostly dry conditions expected at other terminals through 06z as multi-layered cloudiness increases from the WSW. ESE winds at the coast this evening will back WSW with the land breeze overnight, speeds < 5 kts near daybreak, while winds inland become calm to VRB < 3 kts. Prevailing VFR conditions are expected tonight, with TEMPO MVFR restrictions at both GNV and VQQ after 07z where shallow ground fog is possible, but overall increasing clouds will limit fog potential. Included VCSH for GNV by 13z, then rainfall potential expands to the ENE toward all other terminals through mid-morning from the WSW. TS coverage is expected to be much higher tomorrow as a frontal boundary positions and lingers across the area, with prevailing TS for all TAFs already advertised. Included TS by 16z at GNV then 17z-19z for all other terminals under light and variable winds inland to weak easterly winds at the coast into the afternoon with the sea breeze. .MARINE... A weak frontal boundary will sag south into the local waters Thursday and then stall. Showers and thunderstorms will increase in coverage and frequency from Thursday afternoon through the weekend as this frontal boundary lingers. Long period swells from distant Hurricane Earl are beginning to make it into the coastal waters with area buoys observing swell/energy of around 10 seconds. This will continue to affect our waters, with a gradual increase in combined seas up to 3-5 ft by the end of the week. Rip currents: A moderate risk of rip currents is anticipated given a mix of wind waves and more energetic east swells. This will likely continue next few days with increased risk anticipated Thursday through the weekend as surf builds due to the stronger swells. .HYDROLOGY... Plentiful moisture with the stalled front in the area will support rounds of showers and storms Thu-Sun. At a minimum, a marginal risk of excessive rainfall on Thu, and slight risk Friday per WPC, with pockets of rainfall of 3+ possible each day. Rainfall amounts near 3-5 inches possible. With saturated grounds and multiple rounds of heavy rainfall, a flood watch may be needed at some point during this period. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 71 83 72 / 10 80 70 90 60 SSI 76 88 75 83 76 / 10 70 70 90 70 JAX 73 90 72 85 73 / 10 80 70 100 50 SGJ 73 88 73 85 74 / 30 70 70 90 40 GNV 73 88 71 85 71 / 40 80 60 100 40 OCF 72 88 72 86 73 / 60 80 40 90 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
801 PM EDT Wed Sep 7 2022
FLZ137-080030-
Eastern Putnam FL-
801 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of southeastern Putnam
County through 830 PM EDT...
At 801 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fruitland, or near Pomona Park. This storm was nearly stationary.
HAZARD...Winds up to 45 mph and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Pomona Park, Fruitland, Welaka, Lake Como and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2938 8166 2949 8171 2956 8157 2940 8152
TIME...MOT...LOC 0001Z 245DEG 4KT 2945 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLFSpecial Weather Statement
National Weather Service Jacksonville FL
814 PM EDT Wed Sep 7 2022
FLZ137-080045-
Eastern Putnam FL-
814 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of northeastern Putnam
County through 845 PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange Mills, or over Hastings. This storm was nearly stationary.
HAZARD...Winds up to 45 mph and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Orange Mills and Federal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2967 8159 2974 8160 2977 8154 2972 8152
2967 8152
TIME...MOT...LOC 0013Z 264DEG 3KT 2971 8155
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLFThe national radar mosaic for the moment the first event began.
2 heavy rain, 1 flood. Local standard time, as filed.
Storm total rainfall of 3.54 inches was measured near Jones Road.
The KNIP AWOS at Naval Air Station Jacksonville measured a storm total rainfall of 2.22 inches. thus far.
Street flooding was reported along Preston Pines trail in Duclay.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, September 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052253, 1052254, 1052252.